Alert archive / Vermont / High Wind Watches in 2005

High Wind Watch 2, NWS Burlington, VT

October 15, 20054 counties in New York; 11 counties in Vermont

NWS Burlington, VT issued this high wind watch at Oct 15, 2005, 3:08 PM EDT for 4 counties in New York; 11 counties in Vermont. It took effect at Oct 16, 2005, 8:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2005, 3:08 PM EDT (19:08 UTC)
In effect from
Oct 16, 2005, 8:00 AM EDT
Expired
Oct 16, 2005, 3:25 PM EDT
In force
7 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 151908
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
308 PM EDT SAT OCT 15 2005

...STRONG AND DAMAGING WINDS ARE POSSIBLE ACROSS THE NORTH COUNTY
SUNDAY MORNING INTO MONDAY...

.A DEVELOPING AREA OF LOW PRESSURE LOCATED SOUTHEAST OF NEW
ENGLAND WILL TRACK INTO THE CANADIAN MARITIMES BY SUNDAY. THIS
COMBINED WITH SURFACE HIGH PRESSURE ACROSS THE WESTERN GREAT LAKES
WILL CREATE A VERY STRONG PRESSURE GRADIENT OVER NORTHERN NEW YORK
AND VERMONT. THIS GRADIENT WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING NORTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS ON
SUNDAY INTO MONDAY.

THE COMBINATION OF THESE WINDS AND RECENT HEAVY RAINS WHICH HAVE
SATURATED THE SOILS ACROSS THE REGION...WILL BE CAPABLE OF
UPROOTING TREES AND KNOCKING DOWN POWER LINES.

ALTHOUGH THESE WINDS AND ASSOCIATED GUSTS ARE BELOW HIGH WIND
WARNING CRITERIA...NORTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER
GUSTS WILL BE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS
SOME PROPERTY DAMAGE.


NYZ026>031-034-035-087-VTZ001>012-016>019-160900-
/X.NEW.KBTV.HW.A.0002.051016T1200Z-051017T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
308 PM EDT SAT OCT 15 2005

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING TO MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING TO MONDAY MORNING.

NORTHWEST WINDS OF 30 TO 40 MPH WILL DEVELOP ON SUNDAY MORNING AND
CONTINUE INTO MONDAY ACROSS NORTHERN NEW YORK AS WELL AS CENTRAL
AND NORTHERN VERMONT. THESE WINDS COMBINED WITH SATURATED SOILS
WILL CAUSE TREES TO BE UPROOTED AND POWER LINES TO BE KNOCKED DOWN.

IF THE POTENTIAL OF DAMAGING WINDS BECOMES MORE CERTAIN...HIGH
WIND WARNINGS OR ADVISORIES WILL BE ISSUED. LISTEN TO THE LATEST
FORECASTS FOR ANY FURTHER UPDATES.

$$
3 follow-up statements
000 
WWUS71 KBTV 160815
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
415 AM EDT SUN OCT 16 2005

NYZ026>031-034-035-087-VTZ001>012-016>019-162000-
/X.UPG.KBTV.HW.A.0002.051016T1200Z-051017T1200Z/
/X.NEW.KBTV.HW.W.0002.051016T1200Z-051017T0400Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
415 AM EDT SUN OCT 16 2005

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT
EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING FOR ALL OF CENTRAL AND NORTHERN VERMONT AS WELL AS
NORTHERN NEW YORK...FROM 8 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT.

STRONG WEST TO NORTHWEST WINDS WILL DEVELOP THIS MORNING AND
CONTINUE INTO THIS EVENING AS DEEP LOW PRESSURE ACROSS THE
CANADIAN MARITIMES MOVES SLOWLY NORTHWARD. WIND SPEEDS OF 25 TO 35
MPH WITH GUSTS TO 60 MPH ARE EXPECTED THROUGH THIS EVENING...
ESPECIALLY ACROSS HIGHER ELEVATIONS. WINDS OF THIS MAGNITUDE...
COMBINED WITH SATURATED SOILS AND REMAINING FOLIAGE WILL INCREASE
THE THREAT OF TREE FALL TODAY INTO THIS EVENING. THIS WILL LEAD TO
SCATTERED TO NUMEROUS POWER OUTAGES ACROSS THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT
LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL
LIKELY CAUSE POWER OUTAGES AND PROPERTY DAMAGE. STAY TUNED TO NOAA
WEATHER RADIO OR OTHER MEDIA WITH LATER STATMENTS AND UPDATES.

$$

JMG
000 
WWUS71 KBTV 161425
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1025 AM EDT SUN OCT 16 2005

NYZ026>031-034-035-087-VTZ001>012-016>019-162100-
/X.CON.KBTV.HW.W.0002.000000T0000Z-051017T0400Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1025 AM EDT SUN OCT 16 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON AS
DEEP LOW PRESSURE ACROSS THE CANADIAN MARITIMES MOVES SLOWLY
NORTHWARD. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED THROUGH THIS EVENING...ESPECIALLY ACROSS HIGHER
ELEVATIONS.

WINDS OF THIS MAGNITUDE...COMBINED WITH SATURATED SOILS AND
REMAINING FOLIAGE WILL HAVE THE POTENTIAL TO DOWN TREES...ALONG
WITH INCREASING THE CHANCES FOR SCATTERED TO NUMEROUS POWER
OUTAGES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA WITH LATER
STATMENTS AND UPDATES.

$$
000 
WWUS71 KBTV 161925
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
325 PM EDT SUN OCT 16 2005

...THE THREAT FOR HIGH WINDS WILL DIMINISHED OVERNIGHT...

.STRONG LOW PRESSURE WILL CONTINUE TO SLOWLY TRACK NORTH INTO
EASTERN CANADA OVERNIGHT. THIS WILL DECREASE THE HIGH WIND SPEEDS ACROSS
NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT BY THIS
EVENING. THE THREAT FOR STRONG AND DAMAGING WINDS OF 40 TO 50 MPH
WITH HIGHER GUSTS HAS ENDED...THEREFORE THE HIGH WIND WARNING HAS
BEEN CANCELLED.

NYZ026>031-034-035-087-VTZ001>012-016>019-162030-
/X.CAN.KBTV.HW.W.0002.000000T0000Z-051017T0400Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
325 PM EDT SUN OCT 16 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE HIGH
WIND WARNING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE
POSSIBLE...ESPECIALLY ACROSS THE HIGHER TERRAIN THROUGH THIS
EVENING. HOWEVER...THESE WINDS WILL DECREASE TO 10 TO 20 MPH WITH
GUSTS TO 30 MPH AFTER MIDNIGHT. 

$$
 
TABER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this high wind watch went out at Oct 15, 10:35 AM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Oct 15, 10:35 AM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1035 AM EDT SAT OCT 15 2005

SEVERAL FCST CONCERNS THIS MORNING THAT INCLUDE...POTENTIAL FOR
MINOR FLOODING...THUNDERSTORM CHCS THIS AFTN...AND WIND THREAT
SUNDAY.

.SHORT TERM (REST OF TODAY)...
OVERALL FCST IN VERY GOOD SHAPE THIS MORNING WITH ONLY A FEW MINOR
CHANGES TO PRECIP WORDING AND TEMPS. WATER VAPOR SHOWS NEGATIVELY
TILTED TROF AXIS ACRS NE CONUS THIS MORNING WITH SEVERAL POTENT 5H
VORTS. FIRST PIECE OF ENERGY NOW LOCATED OFF THE NJ COAST IS HELPING
TO ENHANCE SFC LOW PRES SE OF THE BENCHMARK WITH AN INVERTED TROF
EXTENDING BACK INTO CENTRAL NEW ENGLAND. MEANWHILE...NEXT VIGOROUS
PIECE OF S/W ENERGY IS LOCATED ACRS THE EASTERN GREAT LAKES AND IS
HELPING IN THE DEVELOPMENT OF THUNDERSTORM ACTIVITY ACRS WESTERN
NY/SOUTHERN CANADA. THIS ULVL ENERGY WL CAPTURE SFC LOW PRES AND
EXPLOSIVE CYCLOGENESES WL OCCUR AS SFC LOW PRES TRACKS INTO THE GULF
OF MAINE BY SUNDAY.

THIS WL CONT TO PLACE OUR CENTRAL/EASTERN CWA UNDER A STRONG FEED OF
ATLANTIC MOISTURE THRU THIS AFTN. THIS COMBINED WITH STRONG ULVL
DIFFLUENCE EXPECT RAIN TO CONT THRU MOST OF THE AFTN.
MEANWHILE...RADAR CONTS TO SHOW DEFORMATION RAIN BAND ACRS CPV AND
EXTREME EASTERN DACKS THIS MORNING. EXPECT THIS BAND TO SLOWLY SHIFT
EAST AND EXPAND/MERGE WITH PRECIP NOW LOCATED ACRS EASTERN VT.
OTHERWISE...LAST BAND OF PRECIP ASSOCIATED WITH SFC FRNT AND POTENT
5H VORT IS NOW ENTERING WESTERN ZNS. THIS STRONG ULVL ENERGY
COMBINED WITH STEEPING LLVL LAPSE RATES...SOME SFC BASED CAPE OF 500
J/KG...AND DROPPING FREEZING LVLS WL CONT TO MENTION CHC THUNDER
WITH SMALL HAIL POSSIBLE. OVERALL EXPECTED QPF TO BE ADDITIONAL
0.50-1.00 ACRS EASTERN VT/NE KINGDOM WITH A GENERAL 0.25-0.50 ACRS
THE CPV AND CENTRAL VT ZNS...AND AROUND A 0.25 WITH ISOLATED HIGHER
AMOUNTS FROM LINE OF CONVECTION ACRS SLV. THIS ANTICIPATED RAINFALL
SHOULD NOT CAUSE ANY WIDESPREAD PROBLEMS ON STREAMS AND RIVERS. THE
LATEST GAUGES SHOW RIVERS HAVE EXPERIENCED SOME SHARP RISES
OVERNIGHT...BUT HAVE LEVELS OFF THIS MORNING AND ARE ALL WITHIN
BANKFULL. WL CONT TO MONITOR EASTERN DACKS AND SOUTHERN VT RIVERS
SUCH AS AUSABLE...GREAT CHAZY...AND SARANAC...ALONG WITH THE OTTER
CREEK.

AS SFC LOW PRES DEEPENS ACRS THE CANADIAN MARITIMES ON SUNDAY A
STRONG NW GRADIENT WL DEVELOP ACRS OUR FA. ALL GUIDANCE SHOWS 85H
WINDS OF 45 TO 55KTS WITH 925H OF 35 TO 45KTS AND SOUNDINGS
SUPPORTING THIS MIXING TO THE GROUND. THIS COMBINED WITH VERY
SATURATED SOILS FROM ALL THE RAIN LATELY...WL LEAD TO UPROOTED TREES
AND POWERLINES DOWN. WL WAIT UNTIL 12Z DATA TO DECIDE ON HIGH WIND
WATCH OR ADVISORY.

&&

.PREVIOUS DISCUSSION...
(ISSUED 231 AM EDT SAT OCT 15 2005)

SHORT TERM (TODAY THROUGH MONDAY)...
UNSETTLED WX REGIME TO CONTINUE ACROSS NORTH COUNTRY OVER COURSE OF
SHORT TERM...THOUGH WITH SOMEWHAT MORE CERTAINTY IN REGARDS TO
EVOLUTION OF MEAN SYNOPTIC PATTERN. LATEST RADAR/SAT TRENDS
INDICATING MUCH OF FA BENEATH DEFORMATION AXIS NW OF SFC WAVE ALONG
SRN NEW ENGLAND COAST. HEAVIEST QPF AXIS HAS BEEN ORIENTED JUST
SOUTH AND EAST OF FA WHERE WIDESPREAD 2-6 INCH TOTALS/FLOODING HAVE
OCCURRED. ACROSS CENTRAL/NORTHERN VT/NY TOTALS HAVE BEEN QUITE A BIT
LESS...GENERALLY LESS THAN ONE INCH WITH SOME SLIGHTLY HEAVIER
TOTALS ACROSS THE SE VT CLOSER TO AFOREMENTIONED AXIS.

WIDESPREAD CONTINUOUS RAINFALL ACROSS VT/E NY TO TAPER TO MORE
SHOWERY REGIME THROUGH COURSE OF DAY AS IMPRESSIVE SHORTWAVE ACROSS
ERN LAKES DIVES SOUTHEAST INTO AREA LATER TODAY. STEEPENING LOW LVL
LAPSE RATES GREATER THAN 9C/KM COMBINED W/SFC INSTABILITY OF UP TO
800 J/KG OFFERED FROM LATEST BUFKIT SOUNDINGS ACROSS SLV/DACKS WITH
THIS FEATURE DURING AFTERNOON HOURS. IN ADDITION WBZ HEIGHTS FALL TO
5-6 K FT BY MID AFTERNOON...THUS WILL CONTINUE TO MENTION CHC
THUNDER WITH POSSIBLE GUSTY WINDS/SMALL HAIL ACROSS THESE AREAS.
VIGOROUS SHORTWAVE THEN CARVES OUT IMPRESSIVE CLOSED UPPER LOW
ACROSS NRN NEW ENGLAND LATER TONIGHT INTO SUNDAY WHICH THEN CAPTURES
BOMBING OFFSHORE SFC LOW DRIVING INTO ERN ME/CANADIAN MARITIMES. AS
A RESULT...LIGHT SFC WIND FLOW WILL TURN NW LATER TODAY BEHIND
INITIAL SFC TROUGH PASSAGE...AND THEN STRENGTHEN LATER TONIGHT AND
ESP SUNDAY WHEN WIDESPREAD WINDY CONDS EXPECTED. SPECIAL STATEMENT
TO BE ISSUED REGARDING POSSIBILITY OF STRONGER WINDS SHORTLY. PRECIP
WILL THEN TRANSITION TO AN UPSLOPE/MESOSCALE SIGNATURE BY LATER
SUNDAY INTO MONDAY AS PROXIMITY OF UPPER/SFC LOW FEATURES COMBINED
WITH STRONG NW FLOW/DEEP MOISTURE ENHANCES LIFT ACROSS NRN/WESTERN
SLOPES OF NRN DACKS/GREENS. THUS WILL MAINTAIN HIGH CHC/LIKELY POPS
ACROSS THESE AREAS DURING THIS TIME FRAME...WITH POSSIBILITY OF SOME
LT SNOW ACCUMULATIONS ACROSS THE HIER PEAKS AS COLDER AIR ALOFT
ASSOC WITH UPPER LOW SETTLES OVER REGION.

LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
REST OF EXTENDED UNCHANGED AT THIS TIME. LATEST OPERATIONAL SOLNS
CONTINUE TO ADVERTISE SECONDARY CLIPPER-TYPE SYSTEM PUSHING QUICKLY
SOUTHEAST INTO AREA LATER MONDAY NIGHT INTO TUESDAY WITH A RENEWED
THREAT OF SHOWERS AND HIGHER ELEV RAIN/SNOW SHOWERS. CURRENT FCST
HAS THIS COVERED WELL. AFTERWARDS MODELS NOW OFFERING MORE SW
RIDGING ACROSS AREA BEHIND TUESDAYS SYSTEM...WHICH ALLOWS HEIGHTS TO
BUILD AND TEMPS TO MODERATE TO NEAR OR POSSIBLY ABOVE SEASONAL NORMS
BY END OF WORK WEEK. THUS GENERAL DRY AND WARMER CONDS MAY BE
REALIZED IF TREND CONTINUES.

AVIATION...
PRECIPITATION SHIELD...GENERALLY EAST OF A PLB-SLK-UCA LINE WILL
MOVE SLOWLY EAST THIS MORNING AND IS NOT LIKELY TO EXIT THE AREA
UNTIL THIS AFTERNOON.  AS A RESULT...EXPECT CEILINGS BELOW 5000 FEET
AND VISIBILITIES BELOW 5 MILES IN PRECIPITATION.  STRONG SHORTWAVE
TROUGH MOVING OUT OF THE UPPER MIDWEST WILL ENHANCE THE POTENTIAL
FOR PRECIPITATION ACROSS NORTHERN NEW YORK THIS AFTERNOON.  COULD
EVEN BE SOME THUNDERSTORMS GIVEN THE STRENGTH OF THE SHORTWAVE
TROUGH AND THE FACT THAT THUNDER IS STILL BEING REPORTED OVER THE
EASTERN GREAT LAKES.  COLD FRONT MOVES THROUGH LATER THIS AFTERNOON
AND WINDS WILL BE INCREASING OUT OF THE NORTHWEST AFTER 00Z.

HYDROLOGY...
WITH AXIS OF HEAVIEST PRECIP OCCURRING MAINLY SOUTH AND EAST OF OUR
REGION...FLOODING OF MAINSTEM RIVERS AND ASSOC TRIBUTARIES IS NOT
EXPECTED. SOME 1-2 INCH AMOUNTS HAVE VERIFIED ACROSS THE
SOUTHEASTERN PORTIONS OF THE BURLINGTON HSA OVER PAST 18
HOURS...AND MODERATE RISES ARE EXPECTED ACROSS MANY VT WATERSHEDS
THROUGH THIS EVENING...BUT FLOODING THREAT APPEARS MINIMAL AT THIS
TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&

SHORT TERM...TABER
Hazardous weather outlook, Oct 15, 5:08 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
508 AM EDT SAT OCT 15 2005

NYZ026>031-034-035-087-VTZ001>012-016>019-160915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
508 AM EDT SAT OCT 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK AND VERMONT.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL BE TAPERING OFF MOST AREAS THIS MORNING...WITH SHOWERS
LIKELY MOST AREAS THIS AFTERNOON. THE POTENTIAL FOR THUNDERSTORMS
WILL EXIST ACROSS NORTHERN NEW YORK THIS AFTERNOON AND SMALL HAIL
AND GUSTY WINDS WILL BE POSSIBLE WITH ANY OF THE STRONGER STORMS.
A COLD FRONT WILL MOVE ACROSS THE REGION LATER TODAY AND SHIFT
WINDS FROM THE SOUTH TO THE WEST AND NORTHWEST BY TONIGHT. SURFACE
LOW PRESSURE TO OUR EAST WILL DEEPEN AND THIS WILL BEGIN THE
PROCESS OF INCREASING THE WINDS LATER TONIGHT...BUT ESPECIALLY ON SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW PRESSURE WILL CONTINUE TO DEEPEN OVER EASTERN CANADA ON SUNDAY
AND INCREASE THE WINDS ACROSS THE ENTIRE NORTH COUNTRY. WINDY TO
VERY WINDY CONDITIONS ARE EXPECTED FOR SUNDAY AND SUNDAY NIGHT
WITH SUSTAINED WINDS AS HIGH AS 30 TO 40 MPH AND GUSTS TO 50 MPH.
WITH THE GROUND BEING AS WET AS IT IS...WINDS OF THIS MAGNITUDE
WILL HAVE THE POTENTIAL TO KNOCK DOWN TREES AND POWER LINES. THE
SITUATION WILL NEED TO BE MONITORED FOR ANY ISSUANCES OF
ADVISORIES OR WARNINGS DUE TO THE STRONG WINDS. WINDS WILL BEGIN
TO TAPER OFF ON MONDAY WITH NO SIGNIFICANT WEATHER EXPECTED FOR
THE REST OF THE WEEK. A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE
THROUGH THE AREA DURING THE WEEK AND BRING A CHANCE OF SHOWERS TO
THE REGION MONDAY NIGHT THROUGH TUESDAY NIGHT AND AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON SUNDAY TO SOLICIT ANY HIGH
WIND OR DAMAGE REPORTS WITH THE WIND SPEEDS ANTICIPATED ACROSS THE
NORTH COUNTRY.

EVENSON

Nearby

High Wind Watches in Vermont, 2005High Wind Watches in New York, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.